Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Friday, January 01, 2016

2016 plans

I am sick with bronchitis and a sinus infection and while I'd been getting better tonight my breathing got a lot worse and I'm back to feeling like I did 3 days ago. And the treatments for that make me agitated so I guess I'll start 2016 out with an explanation of what is coming for me.

We gave lithium a shot.  After my levels were drawn after a week on it I emailed Dr Brain twice asking if I could go up some since I knew my levels were very low since I had no side effects.  Unfortunately she didn't get the emails and I forgot to call as well as sending the email.  So when I saw her just before Christmas she at first seemed to be planning to try another month on lithium.  Which was very much not what we had agreed to in November; at that time I'd said that I wanted to try lithium but if I wasn't doing better by the time I saw her it was time to just give up and do Clozaril because I'd taken about all I could.  So because my moods are out of control I cried and had a very hard time explaining myself but finally did.  And then she changed what she'd said about going on it.

Originally she'd said I'd start tapering the Seroquel and go to the hospital when I couldn't handle it and then they'd get me off and start the Clozaril.  But this time she first started talking about doing it much more slowly at home with decreasing Seroquel while very slowly increasing Clozaril.  But after we talked about that for a while she paused and said that the other option which would be very hard but which would allow monitoring and get the whole thing over faster (and would make the hospitalization definite instead of waiting for 6 weeks to see if I could make it) would be to go in and rapidly get off the Seroquel and then start the Clozaril.  She said I'd feel horrible for a few days but then the worst would be over.  I much prefer that to weeks of withdrawl (although I'll still deal with it for weeks anyway but the Clozaril will be kicking in faster to help with the mood part of it.  Physically it can be pretty awful too.  So I'm doing this with no real expectations of how I'll feel because it's not common to rapidly come off so much, but accepting that I am likely to have my moods everywhere (she told me that) and quite possibly I'll also be physically ill.

The plan at this moment is that she'll be back from a week off Monday and should get my current levels then.  I think I'm supposed to call and tell her that it is still not working.  She has contacted all the drs at the hospital since the dr on the unit I go to left and she didn't know who would be covering when I was admitted and they are changing off by week so really need some agreement about how to handle this anyway.  So theoretically some plan has been developed and once she hears from me she'll tell them and I believe then we just wait for a bed to open up.  I'm not completely clear on that but she did say she thought I'd go in between the 4th and 11th. I'm not holding my breath with those dates (ok, yes I am) because she gets distracted sometimes and coming back after being off for a week she'll be swamped but hopefully by this time next week I'll be in the hospital and feeling very ill.  I just want this over with.  I'm tired of feeling lousy (my sickness isn't helping and my family dr tells me this can last 3-4 weeks; the sinus infection is responding to antibiotics but the bronchitis is not and he says that's been common).

I hate the idea of going into the hospital with the need for breathing treatments and steroid inhalers.  It won't help my mood while I go through this and it's a complete pain to deal with b/c the nurses aren't allowed to give the meds so respiratory therapy comes and it seems like it is always a bad time.  Breathing treatments have to be done sitting in the hall while everyone can watch b/c of the tubing and need for an oxygen tank.  Which is just weird and not something I want to do 3-4 times per day.  But I learned the hard way not to stop the treatments until I am sure my lungs are clear.  So we'll see.

Otherwise I'm just grouchy.  My current diagnosis is severe mixed episode and that is the definition of grouchiness and mood swings.  I'm all over the place and that was before the asthma treatments.  I am usually mixed but don't get severe all that often.  I think my supreme grouchiness and inablity to explain myself to Dr Brain led to that one.  

Anyway, I doubt I'll update from the hospital because I'm going to restrict myself due to not necessarily being in control of what I'm saying.  I'll try to post when I know when I'm going in. We'll see what happens when I'm there.  I will get any comments posted though so if you want to say hi it would be appreciated although I won't be responding in all likeliehood so please don't think I'm rude.  Just going through  a lot, especially if this stupid bronchitis continues.

8 comments:

Jean Grey said...

Are you going to be doing a cross taper of the Seroquel and Clozapine? That can sometimes help with the withdrawal. But it will probably suck anyway.

When I know I am going to the hospital I bring a book of poetry- short poems. But my last hospitalization someone had brought in those coloring books for adults- or at least made copies of the pages. I did a lot of coloring- a bunch of us did. Maybe you would want to bring in a coloring book and some pens. Just a thought.

I hope your stay goes as well as possible.

Just Me Jen said...


Thanks.

I have to get lower on the Seroquel before they start Clozaril so (as far as I understand without hearing the hospital dr's input) I'll have a few days of heavy taper with just meds to support me as best they can and then they'll start Clozaril. There is a QT wave interaction that is apparently fairly strong. They may also do a very tiny dose of clozaril earlier; I'm not clear and am not sure Dr. Brain was either since it's not really her decision. She did say having EKGs available would be helpful in getting me on clozaril faster.

They actually have the coloring pages at my unit. They always have and they are set up in a place anyone can get them at any time along with markers, colored pencils and crayons and other easy crafts. I have a bunch at home but won't take them since I know they'll have it. They do help pass the time a lot.

Michal McAllister said...

Jen, I appreciate the update although of course I don't like hearing about your many on-going challenges. The hospital is a place of hope for a better balance for your chemistry. I will pray for you and the medical team.

Thank you for the update, my dear Jen.

May you experience peace that passes understanding even during this severe trial.

Love!

Michal McAllister said...

I would love to hear from you, dear heart!

Love!

Michal McAllister said...

Thinking of you Jen!!

Love!

Michal McAllister said...

Jen...please email. My computer is acting up a bit but I keep looking for word of you and nothing...

Love!!

Michal McAllister said...

Awaiting word, Jen. Please.

Michal McAllister said...

Jen, it's been almost a year since I've seen word from you.

Praying and thinking of you often.

Love, Michal